Alert archive / Minnesota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 51, NWS Grand Forks, ND

July 21, 2014Clay County, Norman County, Polk County, Minnesota; Cass County, Grand Forks County, Traill County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 21, 2014, 8:43 PM CDT for Clay County, Norman County, Polk County, Minnesota; Cass County, Grand Forks County, Traill County, North Dakota. It was in force for 46 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2014, 8:43 PM CDT (01:43 UTC)
Expired
Jul 21, 2014, 9:29 PM CDT
In force
46 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Clay County, MN, Norman County, MN, Polk County, MN, Cass County, ND, Grand Forks County, ND, Traill County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 8:45 PM CDTTSTM WND DMG7 Ese Thompson, NDSEVERAL LARGE BRANCHES AND LIMBS BROKEN DOWN IN SHELTER BELTS ACROSS NORTHERN AMERICUS AND BENTRU TOWNSHIPS.
Jul 21, 8:49 PM CDTTSTM WND GST 607 Se Hillsboro, NDPEAK WINDS REPORTED AT THE NDAWN STATION 7SE OF HILLSBORO.
Jul 21, 8:50 PM CDTTORNADO 24 Wnw Eldred, MNA TORNADO WRAPPED IN HEAVY RAINS AND DAMAGING DOWNBURST WINDS TRACKED FROM NEAR ELDRED...THROUGH SOUTH CROOKSTON AND GENTILLY...TO AROUND 4S OF RED LAKE FALLS BY 925 PM CDT. THE TORNADO SNAPPED OR UPROOTED NUMEROUS TREES ALONG ITS PATH...TORE SECTIONS OF ROOFI
Jul 21, 8:51 PM CDTTORNADO 24 Wnw Eldred, MNA TORNADO WRAPPED IN HEAVY RAINS AND DAMAGING DOWNBURST WINDS TRACKED FROM NEAR ELDRED...THROUGH SOUTH CROOKSTON AND GENTILLY...TO AROUND 8 ESE OF RED LAKE FALLS BY 935 PM CDT. THE TORNADO SNAPPED OR UPROOTED NUMEROUS TREES ALONG ITS PATH...TORE SECTIONS OF RO
Jul 21, 8:55 PM CDTFUNNEL CLOUD7 W Crookston, MNFUNNEL CLOUD DESCENDED AND ASCENDED FROM ROTATING WALL CLOUD. RELAYED BY POLK S.O.
Jul 21, 8:55 PM CDTFUNNEL CLOUD8 Wsw Crookston, MNFUNNEL CLOUD DESCENDED AND ASCENDED FROM ROTATING WALL CLOUD. RELAYED BY POLK S.O.
Jul 21, 9:00 PM CDTTSTM WND DMG1 Nw Grand Forks, NDA FEW LARGE TREES SNAPPED ALONG GATEWAY DRIVE. THIRD EPISODE OF DAMAGING WINDS IN THAT AREA FOR THE EVENING.
Jul 21, 9:10 PM CDTTSTM WND DMGCrookston, MNMULTIPLE TREES DOWN VICINITY OF BEET PLANT.
Jul 21, 9:10 PM CDTTSTM WND GST 80Crookston, MNPERSONAL WEATHER STATION REPORTED AT LEAST 80 MPH. MULTIPLE 8 INCH DIAMETER TREES DOWN.
Jul 21, 9:20 PM CDTTSTM WND DMGCrookston, MNMULTIPLE TREES DOWN VICINITY OF BEET PLANT.
Jul 21, 9:20 PM CDTTSTM WND GST 80Crookston, MNPERSONAL WEATHER STATION REPORTED AT LEAST 80 MPH. MULTIPLE 8 INCH DIAMETER TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 5:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 1.7 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2014-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3234 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2014-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3234 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WUUS53 KFGF 220143
SVRFGF
MNC027-107-119-NDC017-035-097-220245-
/O.NEW.KFGF.SV.W.0051.140722T0143Z-140722T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
843 PM CDT MON JUL 21 2014

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLAY COUNTY IN NORTHWEST MINNESOTA...
  WESTERN NORMAN COUNTY IN NORTHWEST MINNESOTA...
  WESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
  NORTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA...
  SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...
  EASTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 945 PM CDT

* AT 840 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 12 MILES NORTHWEST OF THOMPSON TO 10 MILES SOUTH OF
  THOMPSON TO 8 MILES SOUTH OF HILLSBORO TO MAPLETON...AND MOVING
  EAST AT 20 MPH.


  THESE ARE VERY DANGEROUS STORMS.

  HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GARDNER AROUND 850 PM CDT.
  THOMPSON AND ARGUSVILLE AROUND 855 PM CDT.
  CALEDONIA AROUND 900 PM CDT.
  HARWOOD AROUND 905 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HALSTAD...GRAND FORKS...EAST
GRAND FORKS...MALLORY...FISHER AND DAVIDSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM...ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 4806 9670 4786 9660 4770 9657 4747 9656
      4698 9651 4688 9713 4723 9718 4741 9727
      4761 9717 4794 9747
TIME...MOT...LOC 0142Z 251DEG 19KT 4787 9731 4764 9706
          4729 9702 4691 9706

HAIL...1.00IN
WIND...80MPH

$$

JR
1 follow-up statement
348 
WWUS53 KFGF 220229
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
929 PM CDT MON JUL 21 2014

MNC027-107-119-NDC017-035-097-220239-
/O.CAN.KFGF.SV.W.0051.000000T0000Z-140722T0245Z/
NORMAN MN-CASS ND-GRAND FORKS ND-TRAILL ND-CLAY MN-POLK MN-
929 PM CDT MON JUL 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN POLK...NORTHWESTERN
CLAY AND WESTERN NORMAN COUNTIES IN NORTHWEST MINNESOTA...AND
SOUTHEASTERN GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...AND
EASTERN TRAILL AND NORTHEASTERN CASS COUNTIES IN SOUTHEAST NORTH
DAKOTA IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.

LAT...LON 4806 9670 4786 9660 4770 9657 4747 9656
      4698 9651 4688 9713 4723 9718 4741 9727
      4761 9717 4794 9747
TIME...MOT...LOC 0229Z 251DEG 19KT 4795 9696 4772 9671
          4737 9667 4699 9671

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:45 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 21, 6:45 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
645 PM CDT MON JUL 21 2014

.UPDATE...
ISSUED AT 640 PM CDT MON JUL 21 2014

ADJUSTED EARLY EVENING POPS HIGHLIGHTING MAIN CONVECTION OVER THE
FAR NW FA. MAIN THREAT WILL BE WIND AND HEAVY RAIN. EXPECT
CONVECTION TO GRADUALLY EXPAND AS MAIN COMPLEX MOVES IN FROM THE
WEST WITH HEAVY RAIN/DAMAGING WINDS MAIN THREAT. NO OTHER
CHANGES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 315 PM CDT MON JUL 21 2014

CONVECTION TIMING AND SEVERITY WILL BE THE MAIN FORECAST HEADACHE
FOR THE SHORT TERM.

STORMS HAVE DEVELOPED OVER WESTERN ND A FEW HOURS SOONER THAN
ORIGINALLY THOUGHT. A LITTLE BIT OF ACTIVITY HAS FIRED NORTH OF
THE BOUNDARY IN THE UPPER DEVILS LAKE BASIN...BUT CONVECTION IN
THAT AREA HAS BEEN SUB SEVERE SO FAR. THE STRONGEST ACTIVITY HAS
BEEN IN THE WESTERN PART OF THE STATE WITH THE MAIN
SHORTWAVE...BUT OUR NORTHWESTERN COUNTIES WILL BE UNDER THE GUN IN
THE NEXT FEW HOURS AS THE SHORTWAVE MOVES CLOSER AND THE
ATMOSPHERE CONTINUES TO DESTABILIZE WITH ML CAPE ABOVE 3000 J/KG.
WITH A SFC BOUNDARY HANGING AROUND IN THE AREA...THERE COULD BE
ENOUGH LOW LEVEL HELICITY TO GET STORMS TURNING IF THEY ARE
ISOLATED ENOUGH. THUS...TORNADO WATCH FOR OUR NORTHWEST EARLY ON
IN THIS EVENT.

LATER ON TONIGHT...THE THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A
COMPLEX MOVING ACROSS THE CWA. WITH PLENTY OF MOISTURE FEEDING
INTO THE COMPLEX AS DEW POINTS RISE INTO THE 70S...AND THE HIGHLY
UNSTABLE AIR MASS...STORMS SHOULD MAINTAIN THEMSELVES AS THEY MOVE
INTO THE RED RIVER VALLEY AND THEN INTO MN. BULK SHEAR VALUES ARE
AROUND 40 TO 50 KTS ALTHOUGH THE LOW LEVEL SHEAR IS NOT NEARLY AS
STRONG AS NEAR THE SFC BOUNDARY. MODEL SOLUTIONS CONTINUE TO POINT
TO A BOW ECHO TYPE PATTERN...AND THE HRRR HAS BEEN CONSISTENT ON
SHOWING HIGH WIND GUSTS ALONG WITH THE STORMS. SIGNS CONTINUE TO
POINT TO A MCS ARRIVING IN THE VALLEY THIS EVENING AND MOVING
EASTWARD INTO MN AFTER MIDNIGHT. DERECHO COMPOSITE ON THE SPC MESO
PAGE IS IN THE 6 TO 8 RANGE...SO WILL KEEP THE DAMAGING WIND TAGS
IN THE GRIDS FOR THIS EVENING.

THE OTHER THREAT WILL BE HEAVY RAINFALL. THE MODELS CONTINUE TO
CRANK OUT BULLSEYES OF OVER 2 INCHES IN A VERY SHORT TIME
PERIOD. WITH PWAT VALUES UP TO 1.5 INCHES AND 850MB MOISTURE
TRANSPORT CONTINUING TO PUSH MORE MOISTURE INTO OUR
COUNTIES...HEAVY RAINFALL CONTINUES TO SEEM REASONABLE. THE ISSUE
WILL BE WHERE IT FALL AND HOW LONG THE PRECIP WILL LAST. MANY OF
THE SHORT RANGE MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THE
TRACK OF THE CONVECTION...WHICH WOULD TAKE IT ALONG THE NORTHERN
EDGE OF THE MOST WARM AND MOIST AIR. THE FLY IN THE OINTMENT WILL
BE THE MOVEMENT OF THE STORMS AS THE COMPLEX ACCELERATES ACROSS
THE CWA. SINCE THERE HAS BEEN FAIRLY DRY WEATHER THE PAST FEW
WEEKS OVER THE VALLEY...WILL HOLD OFF ON ANY FLOOD WATCHES FOR
NOW BUT HAVE TO KEEP AN EYE ON THE STORMS AS THEY APPROACH THE MN
LAKES COUNTRY LATER TONIGHT.

THERE COULD BE SOME LINGERING SHOWERS AND STORMS IN THE EASTERN
COUNTIES TOWARDS TOMORROW MORNING...BUT THERE SHOULD BE A DRYING
TREND AS A COLD FRONT MOVES IN AND HIGH PRESSURE ARRIVES. TUESDAY
WILL BE QUITE A BIT COOLER THAN TODAY...WITH HIGHS IN THE 70S TO
LOW 80S AND DEW POINTS BACK DOWN INTO THE 50S. SFC HIGH PRESSURE
WILL CONTINUE INTO TUESDAY NIGHT AND KEEP LOWS MUCH COOLER THAN
THEY HAVE BEEN THE PAST FEW NIGHTS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 315 PM CDT MON JUL 21 2014

WEDNESDAY TO MONDAY...MODELS IN FAIR AGREEMENT WITH THE EXTENDED
TIME FRAME. OVERALL TEMPS REGIME WILL BE NORMAL TO BELOW NORMAL
TEMPS WITH DRY WEATHER FEATURED MOST DAYS AS SFC HIGH PRESSURE
COMBINED WITH PREDOMINANTLY NW FLOW ALOFT PERSISTS. THE EXCEPTION IS
THURSDAY NIGHT INTO FRIDAY AND SUNDAY WITH CHC THUNDERSTORMS AS
RIDGING SHUNTS BACK TO THE WEST WITH POTENT SHORT WAVE RIDING OVER
THE TOP BRINGING INSTABILITY AND FORCING TO THE NORTHERN PLAINS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 640 PM CDT MON JUL 21 2014

BEST ATTEMPT AT TIMING CONVECTION PROPAGATING EASTWARD ACROSS THE
FORECAST AREA. MAIN HAZARD WILL BE DAMAGING WINDS AND VERY HEAVY
RAIN. WILL LIKELY SEE MVFR/IFR CIGS/VSBY IN STRONGER CELLS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ039-049-052-053.

MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ003-029>032-040.

&&

UPDATE...VOELKER
SHORT TERM...JR
LONG TERM...JK
AVIATION...VOELKER
Hazardous weather outlook, Jul 21, 6:34 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
634 AM CDT MON JUL 21 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-221300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
634 AM CDT MON JUL 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
THE REGION LATER THIS AFTERNOON AND EVENING. THE MOST LIKELY AREA
FOR SEVERE STORMS WILL BE SOUTH OF HIGHWAY TWO. DAMAGING WINDS AND
LARGE HAIL ARE LIKELY...WITH A TORNADO ALSO POSSIBLE. SOME WIND
GUSTS COULD BE PARTICULARLY DAMAGING. INTENSE RAINFALL RATES ARE
EXPECTED...AND COULD LEAD TO ISOLATED AREAS OF VERY HEAVY
RAINFALL.

DANGEROUS HOT AND HUMID CONDITIONS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE LATER THIS WEEK INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

TG

In the hours before

Local storm report, Jul 21, 8:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
821 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     TSTM WND GST     6 W GRAND FORKS         47.92N 97.20W
07/21/2014  M58 MPH          GRAND FORKS        ND   ASOS

            PEAK WIND MEASURED AT THE GRAND FORKS INTERNATIONAL
            AIRPORT.

&&

JRITTERL
Local storm report, Jul 21, 8:32 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
832 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     GRAND FORKS             47.92N 97.07W
07/21/2014                   GRAND FORKS        ND   TRAINED SPOTTER

            8 TO 10 INCH TREES DOWNED IN SOUTH GRAND FORKS 32ND AVE
            AND LEGEND LANE. TIME APPROXIMATE.

&&

MLUKES
Local storm report, Jul 21, 8:35 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
835 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     5 NNW GRAND FORKS       47.98N 97.11W
07/21/2014  M61 MPH          GRAND FORKS        ND   MESONET

            PEAK WINDS MEASURED AT THE GRAND FORKS NDDOT WIND SENSOR
            ALONG I-29.

&&

JRITTERL
Local storm report, Jul 21, 8:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
838 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             4 WNW GREENBUSH         48.72N 96.26W
07/21/2014  E0.88 INCH       ROSEAU             MN   TRAINED SPOTTER

            VERY HEAVY RAINS WITH PONDING WATER

&&

MLUKES
Local storm report, Jul 21, 8:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
839 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     GRAND FORKS             47.92N 97.07W
07/21/2014                   GRAND FORKS        ND   PUBLIC

            TREE DOWN IN RESIDENTS BACKYARD ON UNIVERSITY AV.

&&

MEWENS
Local storm report, Jul 21, 8:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
841 PM CDT MON JUL 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND GST     2 E DAZEY               47.19N 98.16W
07/21/2014  M60 MPH          BARNES             ND   MESONET

            PEAK WINDS MESURED AT THE DAZEY NDAWN STATION.

&&

JRITTERL

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 7:48 PM CDTSevere Thunderstorm WarningFGFPolk57 min
Jul 21, 8:26 PM CDTFlash Flood WarningFGFPolk6 hr
Jul 21, 8:58 PM CDTTornado WarningFGFPennington, Polk, Red Lake47 min
Jul 21, 9:08 PM CDTTornado WarningFGFNorman, Polk33 min
Jul 21, 9:15 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clay, Clearwater, Mahnomen, Marshall and 4 more60 min
Jul 21, 10:01 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Lake of the Woods, Mahnomen and 3 more59 min
Jul 21, 10:14 PM CDTSpecial Weather StatementFGFGrant46 min
Jul 21, 10:32 PM CDTFlash Flood WarningFGFMarshall, Pennington, Polk, Red Lake8 hr
Jul 21, 11:01 PM CDTSpecial Weather StatementFGFWadena29 min
Jul 21, 11:10 PM CDTHigh Wind WarningFGFMahnomen, Norman, Pennington, Polk, Red Lake5 hr
Jul 22, 12:08 AM CDTAreal Flood AdvisoryFGFBeltrami, Lake of the Woods, Roseau7 hr
Jul 22, 6:28 AM CDTRiver Flood WarningFGFMarshall42 hr
Jul 22, 6:28 AM CDTRiver Flood WarningFGFMarshall3 days
Jul 21, 7:03 PM CDTSevere Thunderstorm WarningFGFGrand Forks27 min
Jul 21, 7:26 PM CDTSevere Thunderstorm WarningFGFBarnes, Eddy, Griggs, Nelson, Steele64 min
Jul 21, 7:30 PM CDTSevere Thunderstorm WarningFGFGrand Forks60 min
Jul 21, 7:38 PM CDTTornado WarningFGFEddy, Griggs, Nelson, Steele37 min
Jul 21, 8:09 PM CDTSevere Thunderstorm WarningFGFBarnes, Cass, Grand Forks, Griggs, Nelson, Steele and 2 more66 min
Jul 21, 8:29 PM CDTTornado WarningFGFGrand Forks46 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2014Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.